From Milford, New York, USA:
My 32 year old brother came down with diabetes when he was about 23. He gives himself insulin regularly, and tests his sugar regularly. In the last two months occasionally his sugar runs around 350, so he doesn't eat a meal trying to compensate this level, then a few hours later he drops so quickly he has been having seizures. What is causing these seizures? What are the dangers of them? Is this happening because of the way he is caring for himself? The hospital just admits him long enough to get the sugar leveled off, then they send him home. Is there anything we can do to help him? I would appreciate some insight on this matter to better understand what is happening to him.
There really isn't a lot to go on here; sounds like his insulin and eating don't match very well! I'd need to know more about his specific treatment plan to give a more complete answer. But, my hunch is that he needs a different kind of insulin program to match his lifestyle. If he's not currently being followed a a diabetes team (nurse, dietitian and endocrinologist), he needs to see one to get things straightened out.
Original posting 2 Mar 1998
Posted to Daily Care
Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.